Juvederm Ultra XC left me w a hard rigid raised area. It has been 5 days. My doc thinks it's still soft tissue swelling. (photo)

Two months ago I had a cystic pimple injected into a couple cysts on my cheeks. It was diluted to 3 mg however I ended up w a large dent in my cheek area. I had my physician fill my cheeks to even out this area. My physician used Juvederm Ultra XC. I now have a rigid band of filler that I can not only feel but see when I smile. I went in a week ago thinking he would advise a little Vitrase on the area instead he filled in around this area in an effort to smooth. It's 5 days n still raised

Doctor Answers 6

Juvederm and side effect

You should definitely wait to see how the Juvederm is over the next two weeks.  I would definitely continue massaging the area and wait to see if there is any improvement over the next weeks.  I would then return to your treating physician after two weeks for evaluation.  Best, Dr. Green

Juvederm Ultra XC left me w a hard rigid raised area. It has been 5 days. My doc thinks it's still soft tissue swelling.

Inject NOTHING MORE! Allow the body to accept the injected materials and than with massaging see if after 30 days this looks better... 

Filler

The best person to help you is your treating physician. I suggest you see them in person or see another board certified surgeon or physician in your area. An in-person evaluation is needed to adequately evaluate your situation and options.

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Juvederm Filler in Cheeks

It is very common for swelling to remain 12-14 days after injecting.  Allow the area to heal before any other treatment, and follow up for evaluation with your practitioner.

Filler Swelling on Cheeks

I suggest waiting 10-14 days, and if not smooth then consider reversing it with hyauronidase.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

Juvederm Ultra XC left me w a hard rigid raised area. It has been 5 days.

I would give this another 10 days to settle. If there is still a ridge it can be reduced with a small amount of hyaluornidase. Your physician injector should have access and be facile with hyaluronidase. I hope this information is helpful for you.

Stephen Weber MD, FACS
Denver Facial Plastic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.